LOGIN

International Epidemiology Databases to Evaluate AIDS

Home >> Publications >> Antiretroviral treatment interruptions induced by the Kenyan postelection crisis are associated with virological failure.

Publication

Author(s):

Mann M, Diero L, Kemboi E, Mambo F, Rono M, Injera W, Delong A, Schreier L, Wools-Kaloustian K, Sidle J, Buziba N, Kantor R.

Pub Title:

Antiretroviral treatment interruptions induced by the Kenyan postelection crisis are associated with virological failure.

Pub Date:

Oct 1 2013

Pub Region(s):

East Africa

Journal:

Title: 
JAIDS- Journal of acquired immune deficiency syndromes
Link: 
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3920989/

PubMed: 24047971
Pub PDF: PDF icon 24047971.pdf

Abstract
BACKGROUND:
Antiretroviral treatment interruptions (TIs) cause suboptimal clinical outcomes. Data on TIs during social disruption are limited.
METHODS: We determined effects of unplanned TIs after the 2007-2008 Kenyan postelection violence on virological failure, comparing viral load (VL) outcomes in HIV-infected adults with and without conflict-induced TI.
RESULTS: Two hundred and one patients were enrolled, median 2.2 years after conflict and 4.3 years on treatment. Eighty-eight patients experienced conflict-related TIs and 113 received continuous treatment. After adjusting for preconflict CD4, patients with TIs were more likely to have detectable VL, VL >5,000 and VL >10,000.
CONCLUSIONS: Unplanned conflict-related TIs are associated with increased likelihood of virological failure.

The following websites provide guidelines and policies when citing from PubMed®: http://www.ncbi.nlm.nih.gov/books/NBK7243/
http://www.nlm.nih.gov/bsd/policy/cit_format.html

Citation:

Mann M, Diero L, Kemboi E, Mambo F, Rono M, Injera W, Delong A, Schreier L, Wools-Kaloustian K, Sidle J, Buziba N, Kantor R. Antiretroviral treatment interruptions induced by the Kenyan postelection crisis are associated with virological failure. J Acquir Immune Defic Syndr. 2013 Oct 1;64(2):220-4. doi: 10.1097/QAI.0b013e31829ec485. Erratum in: J Acquir Immune Defic Syndr. 2013 Nov 1;64(3):323. Kaloustian, Kara W [corrected to Wools-Kaloustian, Kara]. PubMed PMID: 24047971; PubMed Central PMCID: PMC3920989.